Alert archive / Missouri / Areal Flood Warnings in 2013

Areal Flood Warning 4, NWS St. Louis, MO

March 10, 2013Monroe County, Missouri

NWS St. Louis, MO issued this areal flood warning at Mar 10, 2013, 8:00 PM CDT for Monroe County, Missouri. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2013, 8:00 PM CDT (01:00 UTC)
Expired
Mar 11, 2013, 2:00 PM CDT
In force
18 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Monroe County, MO

The radar

The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 10, 6:47 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 10, 6:47 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT SUN MAR 10 2013

.SHORT TERM...(TONIGHT)
ISSUED AT 359 PM CDT SUN MAR 10 2013

SURFACE LOW CURRENTLY OVER CENTRAL MO WILL CONTINUE TO LIFT
NORTHEASTWARD THIS EVENING. DRY SLOT ASSOCIATED WITH THE
SYSTEM...IS MAKING PROGRESS TO THE EAST ACROSS FORECAST AREA LATE
THIS AFTERNOON...SO PCPN TO COME TO AN END MOST LOCATIONS BY 00Z
MONDAY. HOWEVER...HAVE A LINE OF SHOWERS ASSOCIATED WITH MAIN COLD
FRONT SLIDING EAST INTO COLUMBIA AREA BETWEEN 5 AND 6 PM AND
PROGRESS TO THE EAST THROUGH THE EARLY EVENING HOURS.

THEN HAVE TO DEAL WITH WRAP AROUND/DEF ZONE PCPN ON BACKSIDE OF
SYSTEM OVERNIGHT...AS COLDER AIR FILTERS IN. WILL SEE LIGHT RAIN
BEGIN TO MIX WITH/CHANGE OVER TO LIGHT SNOW LATE THIS EVENING.  BEST
DYNAMICS ARE NORTH OF FORECAST AREA OVER IOWA...SO ONLY EXPECT A FEW
TENTHS SNOWFALL ACCUMULATION OVER FAR NORTHERN PORTIONS OF FORECAST
AREA OVERNIGHT. AS FOR LOW TEMPS...UPPER 20S TO UPPER 30S CAN BE
EXPECTED.

ON THE FLOOD WATCH FRONT...HEAVIEST RAIN WITH THIS SYSTEM HAS
ENDED OVER THE WATCH AREA. ADDITIONAL VERY BRIEF SHOT OF RAIN WILL
FALL WITH THE PASSAGE OF THE AFOREMENTIONED COLD FRONT OVER THE
NEXT COUPLE OF HOURS BUT ADDITIONAL RAINFALL WITH THIS WILL BE
MINOR. SO...WATCH HAS BEEN CANCELLED.

BYRD/TRUETT

&&

.LONG TERM...(MONDAY THROUGH NEXT SUNDAY)
ISSUED AT 359 PM CDT SUN MAR 10 2013

(MONDAY-WEDNESDAY)

SIMILAR TO MODEL RUNS OF THE PAST 24 HOURS...GUIDANCE BASED OFF OF
THIS MORNINGS 12Z DATA IS STILL FORECASTING UPPER LOW TO DRIFT INTO
WISCONSIN ON MONDAY MORNING. TROF ROTATING AROUND THE LOW WILL SWEEP
INTO THE MID MISSISSIPPI VALLEY DURING THE MORNING..CONTINUING A
CHANCE OF LIGHT SNOW WITH VERY MINOR ACCUMULATIONS OVER N SECTIONS
OF THE CWA.

WHILE THIS THREAT OF SNOW SHOULD WIND DOWN BY MIDDAY...IT APPEARS
CLEARING OF THE CLOUDS WILL BE SLOWER DUE TO EXTENSIVE LOW LEVEL
MOISTURE THAT WILL BE WRAPPING AROUND SYSTEM.  LATEST FORECAST
SOUNDINGS TO SUGGEST SOME CLEARING WORKING INTO MID MISSOURI THIS
AFTERNOON...BUT ELSEWHERE IT APPEARS THAT CLEARING WILL BE DELAYED
UNTIL THE OVERNIGHT HOURS.

THE REMAINDER OF THE SHORT RANGE WILL BE DOMINATED BY NW FLOW AS
UPPER TROF DEEPENS OVER EAST COAST.  SHORTWAVE ZIPPING THROUGH THE
REGION WILL PRODUCE A BIT OF WAA ON TUESDAY MORNING...FOLLOWED BY A
WEAK SECONDARY SURGE OF COOLER AIR HEADING INTO MIDWEEK.  WITH WEAK
DYNAMICS AND LIMITED MOISTURE NOT LOOKING FOR MUCH IF ANY PRECIP
THREAT WITH THIS SYSTEM.  TEMPERATURE-WISE...NET RESULT OF THE
WAA/CAA COUPLET WILL BE THAT MAX AND MINS ON TUESDAY-WEDNESDAY WILL
REMAIN A BIT BELOW NORMAL AND SHOULD BE FAIRLY SIMILAR.  HIGHS WILL
RANGE FROM THE MID 40S OVER OUR CENTRAL ILLINOIS COUNTIES TO THE
LOWER 50S IN SE MO...WITH LOWS IN THE MID 20S TO LOWER 30S.

(THURSDAY-SUNDAY)
MEDIUM RANGE SOLUTIONS ARE ALL SUGGESTING THAT THE AMPLIFIED UA FLOW
AT MIDWEEK WILL TRANSITION TO A ZONAL FLOW REGIME DURING THE
UPCOMING WEEKEND.  INITIALLY...ON THURSDAY AND FRIDAY...EWD
PROGRESSION OF EAST COAST TROF WILL ALLOW RIDGING...AND WARMER
TEMPS...TO SURGE INTO THE AREA.  HIGHS SHOULD CLIMB 5-10 DEGREES
ABOVE AVERAGE FOR MID MARCH DURING THIS TIME...AND WILL RANGE FROM
THE MID 50S OVER NE MO TO MID AND PERHAPS UPPER 60S OVER EASTERN
OZARKS.  NIGHTS SHOULD BE EQUALLY MILD...WITH LOWS RANGING FROM THE
MID 30S TO MID 40S.

WARMING TREND WILL STALL OUT ON SATURDAY AND SUNDAY AS THE
WESTERLIES BECOME ESTABLISHED OVER THE CONUS.  THIS WILL ALLOW
FRONTAL BOUNDARY TO SLIDE SOUTH AND TAKE UP RESIDENCE OVER THE MID
MISSISSIPPI VALLEY...AND EVENTUALLY SAG A BIT SOUTH ON SUNDAY. THERE
IS ALSO GENERAL AGREEMENT THAT SHORTWAVE THAT WILL HELP FLATTEN THE
RIDGE WILL APPROACH THE REGION LATE FRIDAY NIGHT OR SATURDAY...AND
HAVE CARRIED SOME LOW CHANCE POPS OVER THE NE SECTIONS OF OUR CWA
DURING THIS TIME.

TRUETT

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 627 PM CDT SUN MAR 10 2013

TEMPORARY IMPROVEMENT IN CIGS AT SOME TAF SITES IS EXPECTED TO
LAST FOR THE NEXT HOUR OR SO BASED ON SATELLITE TRENDS BUT CIGS
WILL QUICKLY FALL BACK TO MVFR/IFR TONIGHT WITH THE ARRIVAL OF A
LARGE STRATUS DECK WHICH IS WRAPPING AROUND THE BACK SIDE OF A
DEPARTING LOW PRESSURE SYSTEM. A LINE OF SHOWERS HAS DVLPD ACROSS
CENTRAL MO AND WILL REACH KUIN/KSUS/KCPS BEFORE 04Z IF IT HOLDS
TOGETHER. WINDS THEN TURN WLY TONIGHT AFTER FROPA. SOME LIGHT SNOW
IS POSSIBLE AT KUIN TONIGHT. CIGS WILL GRADUALLY IMPROVE TOMORROW
THROUGH THE DAY AS THE LOW PRESSURE SYSTEM CONTINUES MOVING AWAY
FROM THE AREA AND DRIER AIR SPREADS EWD INTO MO/IL.

SPECIFICS FOR KSTL...TEMPORARY IMPROVEMENT IN CIGS AT TAF ISSUANCE IS
EXPECTED TO LAST FOR THE NEXT HOUR OR SO DUE TO THE DRY SLOT
MOVING OVERHEAD. CIGS WILL FALL TO MVFR/IFR THIS EVENING WITH THE
ARRIVAL OF A LARGE STRATUS DECK WHICH IS WRAPPING AROUND THE BACK
SIDE OF THE DEPARTING LOW PRESSURE SYSTEM. A LINE OF SHOWERS HAS
DVLPD ACROSS CENTRAL MO AND WILL REACH KSTL BETWEEN 01-04Z IF IT
HOLDS TOGETHER. CDFNT WILL LIKELY REACH KSTL AROUND 06Z WITH WINDS
BECOMING WLY AFTER FROPA. A FEW FLURRIES ARE POSSIBLE OVERNIGHT
HOWEVER THE PCPN SHOULD HAVE ENDED BY THE TIME THE COLD AIR
ARRIVES. CIGS WILL GRADUALLY IMPROVE TOMORROW WITH CLRG SKIES
POSSIBLE AFTER 12/00Z.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 10, 4:15 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT SUN MAR 10 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
415 PM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP OVER EXTREME
NORTHEAST MISSOURI THIS EVENING...AND CHANGE OVER TO ALL SNOW
LATER TONIGHT. ACCUMULATIONS OF UP TO ONE INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TRUETT

In the hours before

Local storm report, Mar 10, 3:19 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HEAVY RAIN       6 ENE MARTHASVILLE      38.66N  90.95W
03/10/2013  M1.21 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            SINCE AROUND MIDNIGHT LAST NIGHT

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:22 PM CDTRiver Flood WarningLSXOsage29 hr
Mar 10, 10:22 PM CDTRiver Flood WarningLSXPike7 days
Mar 10, 10:22 PM CDTRiver Flood WarningLSXPike8 days
Mar 10, 10:22 PM CDTRiver Flood WarningLSXLincoln7 days
Mar 11, 1:41 AM CDTAreal Flood WarningLSXAudrain, Boone, Knox, Lewis, Marion, Ralls and 1 more12 hr
Mar 11, 10:34 AM CDTRiver Flood WarningLSXCrawford, Washington50 hr
Mar 11, 10:50 AM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Mar 11, 12:25 PM CDTRiver Flood WarningLSXMarion8 days
Mar 11, 12:25 PM CDTRiver Flood WarningLSXRalls8 days
Mar 11, 12:25 PM CDTRiver Flood WarningLSXSaint Charles8 days
Mar 11, 1:38 PM CDTAreal Flood WarningLSXAudrain, Boone, Monroe, Shelby6 hr
Mar 10, 8:15 PM CDTRiver Flood WarningLSXBrown62 hr
Mar 11, 12:01 PM CDTRiver Flood WarningLSXCalhoun, Greene, Jersey7 days

Nearby

Areal Flood Warnings in Missouri, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.